ARTHROCARE CORPORATION 2.8MM Q-FIX ALL SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
25-2800 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The anchor is still in the insertion tube.The insertion tube is bent at the distal end with abrasion marks at the bend site.Bio debris is inside the tube and on the anchor.The sutures still run through the cannula to the cleat.The cleat is fully extended.A functional evaluation showed the driver can no longer be used to advance the anchor as the spool cleat is fully extended from the body of the handle and the ratchet is locked.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (incorrect bone hole preparation, improper depth insertion, or bone hole not clear of material).Based on this investigation, the need for corrective action is not indicated.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a right shoulder arthroscopy + rotator cuff repair surgery, the q-fix all suture anchor guide rod was inserted through the skin incision into the lower edge of the right rotator cuff.A 2.8mm drill was inserted for positioning.The drill was removed and replaced with a 2.8mm q-fix anchor wrench drill to create a bone channel.A 2.8mm q-fix anchor was inserted through the bone drilling guide and into the bone channel.It was rotated clockwise, and the proximal activation knob was inserted and rotated until the first click was heard.After that, the rotation continued until the second click was not heard.The suture was loosened from the tail-end suture knot, and the suture was removed.The insertion device and the bone drilling guide were removed.The q-fix insertion device was taken out, and it was found that the suture was also removed along with it, and it was not stuck in the bone channel.The procedure was resumed using a competitor device from johnson & johnson in the originally drilled bone hole.There was a delay of less than 30 minutes.No further complications were reported.